Alert archive / Arkansas / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Jun 21, 2021, 9:52 AM CDT for Greene County, Arkansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2021, 9:52 AM CDT (14:52 UTC)
- Expired
- Jun 21, 2021, 10:15 AM CDT
- In force
- 23 min
- Issued by
- NWS Memphis, TN
County Greene County, AR
The radar
The Memphis radar (KNQA), 112 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 2.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2000 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
948
WWUS84 KMEG 211452
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
952 AM CDT Mon Jun 21 2021
ARZ018-026-211515-
Greene AR-Craighead AR-
952 AM CDT Mon Jun 21 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1015 AM CDT
FOR...
Southwestern Greene County in eastern Arkansas...
Northwestern Craighead County in eastern Arkansas...
At 951 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Minturn, or near
Hoxie, moving east at 35 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southwestern Greene and northwestern Craighead Counties
should monitor this storm closely.
LAT...LON 3588 9087 3592 9087 3593 9086 3596 9086
3598 9084 3599 9086 3602 9084 3604 9084
3605 9083 3608 9082 3609 9080 3612 9077
3618 9060 3593 9049 3583 9101 3588 9103
TIME...MOT...LOC 1451Z 251DEG 30KT 3595 9096
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jun 21, 6:33 AM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jun 21, 6:33 AM CDT, 3 hours 19 minutes before
Area Forecast Discussion National Weather Service Memphis TN 633 AM CDT Mon Jun 21 2021 .UPDATE... Updated to include 12Z Aviation Discussion. && .PREV DISCUSSION... /issued 339 AM CDT Mon Jun 21 2021/ DISCUSSION... A strong shortwave trough will rotate around the Hudson Bay vortex today, driving a cold front through the Mid-South late today and tonight. This front is currently located from a surface low in southern WI, across central MO, and arcing back into northern OK. A few storms are ongoing in southeast MO to near the OH River ahead of this front but the scope is quiet across the Mid-South at this time. The western ridge has retreated into the southwest CONUS, with the ridge axis extending northwest into the PacNW with a weakening jet streak on its western flank. Another jet streak is beginning to intensify downstream of the trough axis is will provide additional upper-level support today. Large scale forcing for ascent will continue to erode the cap that held throughout the day yesterday, resulting in a moist, unstable air mass across the region today. Scattered showers and thunderstorms are expected to initiate along a pre-frontal trough by mid-morning, increasing in coverage throughout the day. Forcing along this trough will be enhanced by divergence aloft associated with the right entrance region of the intensifying jet streak. While storms will be most organized along the surface boundary, scattered cells are expected to develop in the open warm sector as well within a broad area of warm advection. Ample surface-based instability is expected ahead of the cold front this afternoon and evening with SBCAPE likely exceeding 3000 J/kg. This will certainly support some strong updrafts. The question the past few days as been the quality of the deep-layer shear. Vertical shear remains somewhat marginal with 0-6 km bulk wind difference near 30 kts. This should still be sufficient to support scattered multicell clusters capable of damaging winds. In addition to the wind threat, the potential for locally heavy rainfall will exist area wide. QPF amounts have decreased slightly, but many areas should pick up close to an inch, with locally higher totals. Convection intensity is expected to wane after sunset, gradually shifting south overnight. The cold front will continue south through Tuesday with any lingering rain ending across north MS during the morning hours. Cooler and much drier air will settle over the Mid-South with Tuesday afternoon highs in the upper 70s to near 80F. This air mass will be quite dry with precipitable water progged to fall to around 0.6" (lowest 3% of climatology for late June). The dry air, light winds, and clear skies will set the stage for potential record low temperatures at a few sites Wednesday morning with overnight lows in the mid/upper 50s in many locations. We'll maintain pleasant weather conditions, albeit a bit warmer on Wednesday. Temperatures forecast to rebound into the mid 80s. Medium range guidance continues to indicate the subtropical ridge attempting to build back into the region by midweek, but another strong trough digs into the central CONUS and pushes the ridge back to the west over the weekend. The resultant flow is highly amplified which should keep temperatures at or below climatology this weekend. Rain chances could return as early as Thursday with isolated, diurnal air mass convection possible. In addition, the global deterministic models show a strong shortwave trough ejecting out of the Central Plains Thursday evening. This could drive an MCS south into the area during the overnight period. Confidence is low, but it's worthy of slight chance PoPs. Additional scattered thunderstorms are expected on Friday as moisture deepens across the region. Rain chances become a bit more focused over the weekend as a cold front approaches. The global deterministic models have some significant disparity in the timing of the trough, but the ensembles keep the trough axis to the west of the CWA through the day Sunday. Thus, will go with likely PoPs in most areas Saturday and Sunday. MJ && .AVIATION... 12Z TAFs Low stratus developed in the past few hours over North Mississippi producing MVFR conditions. This stratus has the potential to spread into MEM for a few hours this morning. Otherwise, VFR conditions should prevail during the day outside of thunderstorms ahead of the cold front. Thereafter, MVFR conditions are expected to develop towards this evening. Showers and thunderstorms will begin to develop late this morning at JBR, then spreading to MKL/MEM after 17Z, then at TUP this afternoon. Gusty SW/WSW winds will veer NW/N with frontal passage. CJC && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jun 21, 4:02 AM CDT, 5 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 402 AM CDT Mon Jun 21 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-221100- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 402 AM CDT Mon Jun 21 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A few strong to severe thunderstorms will be possible across the Mid-South, mainly this afternoon and evening. Damaging winds and locally heavy rainfall will be the primary hazards. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. MJ
In the hours before
Special weather statement, Jun 21, 9:52 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
952 AM CDT Mon Jun 21 2021
ARZ018-026-211515-
Greene AR-Craighead AR-
952 AM CDT Mon Jun 21 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1015 AM CDT
FOR...
Southwestern Greene County in eastern Arkansas...
Northwestern Craighead County in eastern Arkansas...
At 951 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Minturn, or near
Hoxie, moving east at 35 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southwestern Greene and northwestern Craighead Counties
should monitor this storm closely.
LAT...LON 3588 9087 3592 9087 3593 9086 3596 9086
3598 9084 3599 9086 3602 9084 3604 9084
3605 9083 3608 9082 3609 9080 3612 9077
3618 9060 3593 9049 3583 9101 3588 9103
TIME...MOT...LOC 1451Z 251DEG 30KT 3595 9096The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 12:09 PM CDT | River Flood Warning | MEG | Quitman | 55 hr |
| Jun 21, 2:07 PM CDT | Special Weather Statement | MEG | Tishomingo | 23 min |
| Jun 21, 2:30 PM CDT | Special Weather Statement | MEG | Benton | 30 min |
| Jun 21, 2:57 PM CDT | Areal Flood Advisory | MEG | Coahoma, Panola, Quitman, Tate, Tunica | 3 hr |
| Jun 21, 3:01 PM CDT | Areal Flood Advisory | MEG | Benton | 119 min |
| Jun 21, 4:13 PM CDT | Special Weather Statement | MEG | Prentiss, Tippah, Tishomingo | 32 min |
| Jun 21, 10:47 AM CDT | Areal Flood Advisory | MEG | Clay, Craighead, Greene | 3 hr |
| Jun 21, 11:28 AM CDT | Special Weather Statement | MEG | Pemiscot | 32 min |
Nearby
Special Weather Statements in Arkansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.